Alert archive / Minnesota / Special Weather Statements in 2015

Special Weather Statement, NWS Twin Cities, MN

June 7, 2015Kanabec County, Mille Lacs County, Minnesota

NWS Twin Cities, MN issued this special weather statement at Jun 7, 2015, 3:39 PM CDT for Kanabec County, Mille Lacs County, Minnesota. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2015, 3:39 PM CDT (20:39 UTC)
Expired
Jun 7, 2015, 4:15 PM CDT
In force
36 min
Issued by
NWS Twin Cities, MN

Counties Kanabec County, MN, Mille Lacs County, MN

The radar

The Minneapolis radar (KMPX), 119 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.7 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2015-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2015-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
742 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

042 
WWUS83 KMPX 072039
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
339 PM CDT SUN JUN 7 2015
 
MNZ044-045-072115-
KANABEC-MILLE LACS-
339 PM CDT SUN JUN 7 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MILLE LACS AND
SOUTHWESTERN KANABEC COUNTIES...

AT 338 PM CDT...A STRONG THUNDERSTORM WAS 9 MILES SOUTH OF ONAMIA...
OR 33 MILES NORTHWEST OF CAMBRIDGE...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MORA...OGILVIE...KNIFE LAKE AND MORA AIRPORT. 

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4590 9374 4598 9373 4602 9321 4578 9322
TIME...MOT...LOC 2038Z 284DEG 27KT 4593 9365 
$$

ADL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 7, 11:52 AM CDT, 3 hours 47 minutes earlier.

Area forecast discussion, Jun 7, 11:52 AM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1152 AM CDT SUN JUN 7 2015

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 445 AM CDT SUN JUN 7 2015

EARLY MORNING IR SATELLITE IMAGERY DEPICTED THE COLD TOPS FROM THE
CONVECTIVE COMPLEX THAT MOVED ACROSS MINNESOTA INTO WISCONSIN. THIS
SYSTEM WILL CONTINUE TO MOVE EASTWARD AS AN UPPER LEVEL TROUGH
APPROACHES FROM THE NORTHWEST. THIS UPPER LEVEL TROUGH WILL DRIVE A
COLD FRONT THROUGH THE REGION...BRINGING DRIER AIR AND DEEP MIXING
DURING THE DAY TODAY. NORTHWEST WINDS SHOULD GUST 20 TO 25 MPH...AS
AFTERNOON HIGHS REACH THE UPPER 70S DESPITE THE NORTHWEST FLOW.

IN ADDITION...FORECAST MODELS SHOW 40-50M/12HR 500MB HEIGHT FALLS
WHICH WILL SUPPORT UPWARD MOTION. THE COMBINATION OF UPPER LEVEL
FORCING...TOGETHER WITH DIURNAL HEATING...WILL LEAD TO A FEW
AFTERNOON SHOWERS AND THUNDERSTORMS...ESPECIALLY NORTH OF I-94.
HIRES MODELS SHOW THE ONSET OF CONVECTION AROUND 19-20Z. SREF PLUMS
SHOW MEAN MUCAPE OF AROUND 1000 J/KG...WHICH MATCHES UP WITH THE NAM
FORECAST SOUNDINGS. THE GFS HAS AN ORDER OF MAGNITUDE LESS
INSTABILITY. DEEP LAYER SHEAR WILL BE UNIDIRECTIONAL AND ONLY AROUND
30KTS...SO EXPECT MORE PULSE THUNDERSTORMS...BUT HAVE POTENTIAL FOR
SOME SMALL HAIL AND GUSTY WINDS WITH FREEZING LEVELS AROUND 10KFT
AND THE INVERTED-V FORECAST SOUNDINGS.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 445 AM CDT SUN JUN 7 2015

ON MONDAY MODELS TRY TO GENERATE MORE AFTERNOON PRECIP...BUT THE
LARGE SCALE FORCING...VIA 500MB HEIGHT RISES...IS SUPPORTIVE OF
SUBSIDENCE...NOT ASCENT AS IS THE CASE THIS AFTERNOON. THEREFORE CUT
BACK POPS ACROSS ALL BUT THE FAR EASTERN PORTION OF THE FORECAST
AREA. ALTHOUGH FORECAST SOUNDINGS ARE UNCAPPED IN THE
AFTERNOON...EXPECT MORE FLAT CUMULUS RATHER THAN ANY DEEPER
CONVECTION CAPABLE OF PRECIP.

TUESDAY WILL BE HOT AS A THERMAL RIDGE MOVES ACROSS THE REGION.
HIGHS WILL APPROACH 90 AT MANY LOCATIONS. ONCE AGAIN NORTHWEST FLOW
ALONG THE INTERNATIONAL BORDER WILL DRIVE A COLD FRONT THOUGH THE
REGION TUESDAY NIGHT. THIS WILL BRING A SLIGHT CHANCE FOR SHOWERS
AND THUNDERSTORMS...BUT FOR THE MOST PART EXPECT THIS BOUNDARY TO
PASS THROUGH DRY.

THIS BOUNDARY WILL STALL OUT TO THE SOUTH AND BE THE FOCUS FOR
PRECIP AS IT LIFTS NORTHWARD TOWARD THE END OF THE UPCOMING WEEK.
SOUTHWEST FLOW WILL DEVELOP MEANING SEVERAL CHANCES FOR
PRECIPITATION FROM THURSDAY THROUGH THE WEEKEND. ALTHOUGH IT IS
STILL SEVERAL DAYS AWAY...AT THIS POINT IT DOES NOT APPEAR THAT
SEVERE WEATHER IS FAVORABLE BASED OFF THE MASS FIELDS AND SHEAR
PROFILES.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1150 AM CDT SUN JUN 7 2015

TWO WEATHER DISTURBANCES MOVING EAST-SOUTHEAST ACROSS THE DAKOTAS
WILL AID IN THE DEVELOPMENT OF ISOLD SHRA/TSRA THIS AFTN. DUE TO
THE ISOLATED NATURE...ONLY CONSIDERED VCSH/VCTS. IF THE ACTIVITY
BECOMES MORE ORGANIZED AND WIDESPREAD...WILL UPDATE WITH A PERIOD
OF 1/2 TO 1 HR OF SHRA/TSRA. CONFIDENCE ON HOW WIDESPREAD THIS
ACTIVITY GETS IS LOW. OTHERWISE...VFR WITH WINDS NW/WNW. GUSTY
THIS AFTN.

KMSP...

ISOLD SHRA/TSRA WILL BE THE MAIN CONCERN THIS AFTN...BUT
CONFIDENCE IS LOW ON HOW WIDESPREAD THIS ACTIVITY GETS.
THEREFORE...KEPT THINGS SIMPLE WITH VFR CIGS AND WNW WINDS ARND
10-15 KTS.

/OUTLOOK FOR KMSP/

TUE...VFR. ISOLD TSRA. WIND SW 10 KTS.
WED...VFR. WIND NW 10 KTS.
THU...VFR. SCT TSRA LATE. ESE WIND 10 KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

SHORT TERM...JRB
LONG TERM...JRB
AVIATION...JLT
Hazardous weather outlook, Jun 7, 3:24 PM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
324 PM CDT SUN JUN 7 2015

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
081600-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
324 PM CDT SUN JUN 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED THROUGH THIS
EVENING. A FEW THUNDERSTORMS MAY CONTAIN SMALL HAIL AND GUSTY
WINDS...BUT ORGANIZED SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS AND AREAS OF HEAVY RAIN ARE POSSIBLE FOR THE SECOND
HALF OF THIS WEEK...PARTICULARLY THURSDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Jun 7, 2:47 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
247 PM CDT SUN JUN 7 2015

MNZ043-044-072015-
MORRISON-MILLE LACS-
247 PM CDT SUN JUN 7 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MILLE LACS AND EAST
CENTRAL MORRISON COUNTIES...

AT 246 PM CDT...A STRONG THUNDERSTORM WAS NEAR ERSKIN LAKE...OR 22
MILES SOUTHEAST OF BRAINERD...MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ONAMIA...VINELAND AND HARDING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

IF YOU ARE ON OR NEAR SOUTHERN LAKE MILLE LACS...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN
STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

LAT...LON 4596 9364 4606 9405 4616 9405 4616 9381
      4619 9380 4619 9359
TIME...MOT...LOC 1946Z 270DEG 31KT 4610 9392

ADL
Special weather statement, Jun 7, 3:13 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
313 PM CDT SUN JUN 7 2015

MNZ043>045-072045-
MORRISON-KANABEC-MILLE LACS-
313 PM CDT SUN JUN 7 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MILLE LACS...EAST
CENTRAL MORRISON AND WEST CENTRAL KANABEC COUNTIES...

AT 312 PM CDT...A STRONG THUNDERSTORM WAS OVER ERSKIN LAKE...OR 19
MILES SOUTHEAST OF BRAINERD...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ONAMIA...ISLE...WAHKON...VINELAND...LAKE MILLE LACS AND BAYVIEW.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

IF YOU ARE ON OR NEAR SOUTHERN LAKE MILLE LACS...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN
STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

LAT...LON 4591 9342 4591 9360 4611 9394 4616 9394
      4616 9381 4624 9381 4625 9344
TIME...MOT...LOC 2012Z 282DEG 16KT 4618 9388

ADL
Special weather statement, Jun 7, 3:39 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
339 PM CDT SUN JUN 7 2015

MNZ044-045-072115-
KANABEC-MILLE LACS-
339 PM CDT SUN JUN 7 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MILLE LACS AND
SOUTHWESTERN KANABEC COUNTIES...

AT 338 PM CDT...A STRONG THUNDERSTORM WAS 9 MILES SOUTH OF ONAMIA...
OR 33 MILES NORTHWEST OF CAMBRIDGE...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MORA...OGILVIE...KNIFE LAKE AND MORA AIRPORT.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4590 9374 4598 9373 4602 9321 4578 9322
TIME...MOT...LOC 2038Z 284DEG 27KT 4593 9365

ADL

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 8:26 PM CDTSpecial Weather StatementMPXTodd49 min
Jun 6, 9:47 PM CDTSpecial Weather StatementMPXStearns43 min
Jun 6, 10:26 PM CDTSpecial Weather StatementMPXBlue Earth, Faribault, Freeborn, Martin, Steele, Waseca and 1 more109 min
Jun 6, 10:38 PM CDTSpecial Weather StatementMPXBenton, Kanabec, Mille Lacs, Stearns112 min
Jun 6, 11:36 PM CDTSpecial Weather StatementMPXBenton114 min
Jun 7, 12:30 AM CDTSpecial Weather StatementMPXWashington45 min
Jun 7, 2:47 PM CDTSpecial Weather StatementMPXMille Lacs28 min
Jun 7, 3:13 PM CDTSpecial Weather StatementMPXMille Lacs32 min
Jun 7, 4:31 PM CDTSpecial Weather StatementMPXKanabec29 min
Jun 7, 4:59 PM CDTSpecial Weather StatementMPXBlue Earth31 min
Jun 7, 5:10 PM CDTSpecial Weather StatementMPXLe Sueur35 min
Jun 7, 5:33 PM CDTSpecial Weather StatementMPXRedwood27 min
Jun 7, 6:41 PM CDTSpecial Weather StatementMPXDakota34 min
Jun 7, 5:15 PM CDTSpecial Weather StatementMPXPolk45 min
Jun 7, 5:51 PM CDTSpecial Weather StatementMPXPolk39 min
Jun 7, 6:51 PM CDTSpecial Weather StatementMPXDunn39 min

Nearby

Special Weather Statements in Minnesota, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.